Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 41, NWS Midland/Odessa, TX

June 10, 2005Crane County, Pecos County, Upton County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 10, 2005, 8:44 AM CDT for Crane County, Pecos County, Upton County, Texas. It was in force for 3 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 8:44 AM CDT (13:44 UTC)
Expired
Jun 10, 2005, 11:45 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

Counties Crane County, TX, Pecos County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 86 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 10:05 AM CDTFLASH FLOODMccamey, TXTOWN AND COUNTRY IN MCCAMEY REPORTED MULTIPLE STREET FLOODING ACROSS TOWN.
Jun 10, 10:30 AM CDTFLASH FLOODGirvin, TXCITY STREETS WERE FLOODED AS TRAINING ECHOES REDEVELOPED FOR HOURS.
Jun 10, 10:55 AM CDTFLASH FLOODMccamey, TXWATER 10-12 INCHES DEEP FLOWING THROUGH A STALLED CAR ON THE 200 BLOCK OF EAST 6TH STREET.
Jun 10, 10:59 AM CDTFLASH FLOOD3 W Rankin, TXHIGH WATER 6-8 INCHES ON ROUTE 329 WEST OF RANKIN. MARBLE HAIL ALSO WAS REPORTED.
Jun 10, 11:50 AM CDTFLASH FLOODMccamey, TXCONTINUED FLOODING IN TOWN ACROSS SOME ROADS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 81 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3111 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 101344
FFWMAF
TXC103-371-461-101645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
844 AM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN CRANE COUNTY IN WEST TEXAS
  NORTH CENTRAL PECOS COUNTY IN SOUTHWEST TEXAS
  UPTON COUNTY IN WEST TEXAS

* UNTIL 1145 AM CDT

* AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED 
  VERY HEAVY RAIN FROM THUNDERSTORMS NEAR GIRVIN...OR ABOUT 13
  MILES SOUTHWEST OF MCCAMEY...AND JUST WEST OF RANKIN. THESE
  STORMS WERE MOVING NORTHEAST AT 15 MPH. UP TO 2 INCHES OF RAIN ARE
  ALREADY ESTIMATED JUST NORTH OF US HIGHWAY 385 IN NORTHEAST PECOS
  COUNTY AND 5 MILES DUE WEST OF RANKIN WITH MORE RAINFALL EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MCCAMEY...
  KING MOUNTAIN...
  RANKIN...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS... CREEKS... AND OTHER
LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
      3109 10178 3165 10177 3142 10230

$$

05
3 follow-up statements
000 
WGUS74 KMAF 101439
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
929 AM CDT FRI JUN 10 2005

TXC103-371-461-101645-
CRANE-PECOS-UPTON-
929 AM CDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 AM CDT FOR UPTON...
NORTH CENTRAL PECOS AND SOUTHEASTERN CRANE COUNTIES...

AT 924 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM A 
GIRVIN...MCCAMEY...RANKIN LINE.  THESE STORMS WERE EMBEDDED IN A 
BROADER AREA OF MODERATE PRECIPITATION ACROSS MUCH OF 
REAGAN...UPTON...AND GLASSCOCK COUNTIES.  EVEN THOUGH SPECIFIC 
STORMS WERE MOVING NORTHEAST AT ABOUT 20 MPH...ECHOES CONTINUE TO 
REDEVELOP BEHIND EXITING STORMS...GIVING THE APPEARANCE OF STORMS 
REMAINING STATIONARY ACROSS THE AREA.

SOME LOCATIONS AFFECTED BY THE THUNDERSTORM PRODUCING VERY HEAVY RAIN
INCLUDE...

KING MOUNTAIN...
RANKIN...
GIRVIN...
U.S. 67...

REPORTS INDICATE VERY HEAVY RAINFALL WAS ALREADY FALLING IN MCCAMEY. 
STREET FLOODING IS IMMINENT.  IN ADDITION TO THE VERY HEAVY 
RAINFALL...BUSINESSES IN MCCAMEY HAVE REPORTED PEA SIZE HAIL ALONG 
U.S. 67 BETWEEN MCCAMEY AND GIRVIN.  MOTORISTS IN THE PATH OF THESE 
STORMS SHOULD REMAIN ALERT TO THE LATEST SEVERE WEATHER STATEMENTS.  
TURN AROUND.  DON/T DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
      3109 10178 3165 10177 3142 10230

$$
000 
WGUS74 KMAF 101515
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1010 AM CDT FRI JUN 10 2005

TXC103-371-461-101645-
CRANE-PECOS-UPTON-
1010 AM CDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 AM CDT FOR UPTON...
NORTH CENTRAL PECOS AND SOUTHEASTERN CRANE COUNTIES...

AT 1007 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE TRAINING PRECIPITATION ECHOES ACROSS THE WARNED AREA.  IN 
ADDITION...LOCAL BUSINESSES REPORTED FLOODED ROADS ALL ACROSS
MCCAMEY.  THIS COMPLEX OF STORMS CONTINUES TO REDEVELOP ACROSS MUCH 
OF THE SAME AREA AND WILL PERSIST FOR THE NEXT SEVERAL HOURS.  

SOME LOCATIONS AFFECTED BY THE FLASH FLOODING INCLUDE...
MCCAMEY...
KING MOUNTAIN...
U.S. 67 BETWEEN GIRVIN AND MCCAMEY...
U.S. HIGHWAY 385 BETWEEN MCCAMEY AND CRANE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN 
AROUND... DON/T DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
      3109 10178 3165 10177 3142 10230

$$
000 
WGUS74 KMAF 101606
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1100 AM CDT FRI JUN 10 2005

TXC103-371-461-101645-
CRANE-PECOS-UPTON-
1100 AM CDT FRI JUN 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 AM CDT FOR UPTON...
NORTH CENTRAL PECOS AND SOUTHEASTERN CRANE COUNTIES...

AT 1054 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF REDEVELOPING THUNDERSTORMS PRODUCING FLASH 
FLOODING OVER THE WARNED AREA.  

BROADCAST MEDIA REPORTED ROUGHLY 5 MINUTES AGO...10-12 INCHES OF 
WATER ON THE 200 BLOCK OF EAST SIXTH STREET IN MCCAMEY WITH A CAR 
STALLED ON THE ROAD.  LOCAL LAW ENFORCEMENT ALSO REPORTS 6-8 INCHES 
OF WATER ON STATE HIGHWAY 329...THREE MILES WEST OF RANKIN...WITH 
MARBLE SIZE HAIL.

SOME LOCATIONS AFFECTED BY THE THUNDERSTORM PRODUCING FLASH FLOODING
INCLUDE...
MCCAMEY...
KING MOUNTAIN...
RANKIN...
BAKERSFIELD...
GIRVIN...
TX ROUTE 11...
U.S. 67 BETWEEN GIRVIN AND RANKIN...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND. MOST FLOODING DEATHS ARE PREVENTABLE. TURN 
AROUND... DON/T DROWN.

TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3110 10262 3091 10247 3102 10219 3109 10239
      3109 10178 3165 10177 3142 10230

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:22 AM CDT, 4 hours 22 minutes earlier.

Area forecast discussion, Jun 10, 4:22 AM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
422 AM CDT FRI JUN 10 2005

.SHORT TERM...
LOOKING FOR SEVERE WEATHER TODAY.

WHILE THE MODERATE SEVERE THREAT IS CENTERED OVER THE PANHANDLE THE
LATEST SWODY1 PUSHES THE MODERATE RISK DOWN INTO CENTRAL PERMIAN
BASIN AND THE SLIGHT RISK WESTWARD TO NEAR THE MOUNTAINS... SO HAVE
EXPANDED AND INCREASED POPS THIS AFTERNOON AND TONIGHT AS SPC
EXPECTING THE DRYLINE TO BECOME VERY ACTIVE THIS AFTERNOON AND
EVENING.  CURRENTLY MOISTURE PACKED UP AGAINST THE MOUNTAINS BUT ETA
HAS DRYLINE MOVING EAST INTO DAWSON... MIDLAND... AND BREWSTER
COUNTIES BY LATE AFTERNOON.

SHORTWAVE ROTATING THROUGH BASE OF UPPER TROUGH WILL MOVE ACROSS
AREA TODAY... BOTH AVN AND ETA HAVE IT CENTERED OVER SE NM AS OF
00Z WITH BEST LIFT OUT AHEAD OF IT.  A SURFACE LOW ALONG THE
TEXAS/NEW MEXICO BORDER WILL PULL RICH LOW LEVEL MOISTURE UP ACROSS
THE EAST.  COMBINATION OF SHORTWAVE... DRYLINE... HIGH CAPE...
OUTFLOWS FROM LAST NIGHTS STORMS ACROSS SOUTH PLAINS... AND MAXIMUM
DAYTIME HEATING WILL CREATE POTENTIAL FOR DANGEROUS SUPERCELLS
ESPECIALLY ALONG AND EAST OF A LAMESA... MIDLAND... TO BIG LAKE
LINE.  WILL HIT SEVERE THREAT HARD IN HWO.

ABUNDANT SUNSHINE SHOULD PUSH TEMPS INTO THE MID 90S AHEAD OF THE
DRYLINE WITH LOWER 100S ALONG PECOS AND RIO GRANDE RIVERS.
OVERNIGHT DRYLINE WILL NOT BE AS QUICK TO RETURN WEST AS UPPER
TROUGH PASSES SO LOOK FOR SOMEWHAT COOLER MORNING TEMPERATURES.

.LONG TERM...
WHILE THE DRYLINE IS EXPECTED TO REMAIN ACROSS THE AREA THIS
WEEKEND...SATURDAY COULD END UP BEING A DOWN DAY FOR SEVERE WEATHER
IN THE WAKE OF TODAYS SHORTWAVE TROUGH MOVING ACROSS THE AREA.

HOWEVER...BOTH THE NAM AND GFS BRING ANOTHER MID LEVEL SHORTWAVE
TROUGH INTO NEW MEXICO SUNDAY MORNING.  THIS WARRANTS SLIGHT CHANCE
POPS FOR THUNDERSTORMS OVER THE NORTHEAST PERMIAN BASIN AND PORTIONS
OF THE ROLLING PLAINS FOR SUNDAY AFTERNOON WHERE...700 MB
TEMPERATRUES WILL STILL BE SUFFICIENTLY COOL THAT THE CAP APPEARS
BREAKABLE.

AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE NORTHERN HIGH PLAINS
ON MONDAY INTO TUESDAY...THIS WILL RESULT IN AN ASSOCIATED SURFACE COLD
FRONT MAKING ITS WAY INTO OUR FORECAST AREA BY TUESDAY EVENING.
WITH UPSLOPE SURFACE FLOW AND MODERATE INSTABILITY EXPECTED OVER THE
NORTHERN AND CENTRAL PERMIAN BASIN...HAVE INTRODUCED SLIGHT CHANCE
POPS.

AS THE SUBTROPICAL RIDGE BUILDS OVER THE AREA BY THE MIDDLE OF NEXT
WEEK...THERE ARE EXPECTATIONS OF DRIER WEATHER FOR THE CWA.

HAVE MADE SOME ADJUSTMENTS TO THE GRIDS FOR THE TIMING OF THE
SHORTWAVE ACROSS THE AREA ON SUNDAY AND FOR THE ARRIVAL OF THE WEAK
COLD FRONT ON TUESDAY.  GFS MOISTURE AND TEMPERATURE PROGS APPEARS
REASONABLE AND HAVE TRENDED TOWARDS THOSE NUMBERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              94  66  95  73 /  40  40  20  20
CARLSBAD NM               100  63  98  68 /  10  10   0  10
DRYDEN TX                  94  70  96  74 /  30  20  20  10
FORT STOCKTON TX           97  68  99  71 /  30  20  20  20
GUADALUPE PASS TX          93  65  91  65 /   0   0   0  10
HOBBS NM                   98  63  95  68 /  10  10   0  10
MARFA TX                   93  55  92  59 /  10  10   0  10
MIDLAND INTL AIRPORT TX    94  67  95  73 /  30  30  20  10
ODESSA TX                  96  67  96  73 /  30  30  20  10
WINK TX                   104  67 101  72 /  20  20  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

72/03
Hazardous weather outlook, Jun 10, 4:57 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
457 AM CDT FRI JUN 10 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-110923-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
457 AM CDT FRI JUN 10 2005 (357 AM MDT FRI JUN 10 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO... WITH
A MODERATE RISK OF SEVERE STORMS ALONG AND EAST OF A LAMESA...
MIDLAND... TO BIG LAKE LINE.  THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS
WILL BE POSSIBLE WITH VERY LARGE HAIL AND DAMAGING WIND BEING THE PRIMARY
THREATS.  ISOLATED TORNADOES ARE ALSO POSSIBLE.  LOCALLY HEAVY
RAIN COULD RESULT IN FLASH FLOODING...ESPECIALLY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
ISOLATED THUNDERSTORMS ON SUNDAY AFTERNOON ACROSS THE NORTHEAST PERMIAN
BASIN AND THE ROLLING PLAINS COULD REACH SEVERE LEVELS...WITH THE MAIN
SEVERE WEATHER THREAT BEING LARGE HAIL.

A WEAK COLD FRONT IS EXPECTED TO MOVE INTO THE NORTHERN AND CENTRAL PERMIAN
BASIN ON TUESDAY EVENING.  ISOLATED THUNDERSTORMS ALONG THIS COLD
FRONT COULD ALSO PRODUCE SEVERE WEATHER WITH THE MAIN THREAT AGAIN BEING
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ALONG AND EAST OF
A MALJAMAR TO FORT DAVIS TO ALPINE LINE SHOULD MONITOR THE LATEST
WEATHER DEVELOPMENTS AND BE PREPARED FOR ACTIVATION THIS AFTERNOON AND
EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:26 PM CDTTornado WarningMAFPecos, Terrell64 min
Jun 9, 8:27 PM CDTTornado WarningMAFTerrell63 min
Jun 9, 9:27 PM CDTSevere Thunderstorm WarningMAFTerrell39 min
Jun 10, 7:38 AM CDTSevere Thunderstorm WarningMAFPecos67 min
Jun 10, 7:50 AM CDTSevere Thunderstorm WarningMAFUpton55 min
Jun 10, 11:09 AM CDTSevere Thunderstorm WarningMAFUpton51 min
Jun 10, 11:39 AM CDTFlash Flood WarningMAFUpton4 hr
Jun 10, 11:42 AM CDTFlash Flood WarningMAFPecos4 hr
Jun 10, 12:57 PM CDTSevere Thunderstorm WarningMAFReagan48 min
Jun 10, 1:19 PM CDTFlash Flood WarningMAFReagan3 hr
Jun 10, 2:27 PM CDTSevere Thunderstorm WarningMAFPecos48 min
Jun 10, 2:43 PM CDTFlash Flood WarningMAFPecos3 hr
Jun 10, 3:17 PM CDTTornado WarningMAFBrewster, Pecos43 min
Jun 10, 4:00 PM CDTTornado WarningMAFBrewster, Pecos60 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.